MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534220
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable investigation results of guide catheter detached/separated.Block h10: the returned advanix biliary stent with naviflex rx delivery system was analyzed.A visual and microscopic evaluation noted the guide catheter was detached from the distal section and the stent remained attached to the naviflex rx delivery system.The pull wire was found kinked and fully retracted, and the pull wire cap and guide catheter were detached.The reported event of stent did not deploy was confirmed.Based on all the gathered information and product analysis, the investigation concluded that most likely the reported event and observed problems were most likely due to operational factors encountered during the procedure.Stent deployment technique and/or excess of force applied during pull wire retraction may result in friction between the push catheter and guide catheter.This may have caused the pull wire to kink and the pull wire cap and guide catheter detachment.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific (bsc) that an advanix biliary stent with naviflex rx delivery system was selected for use in the papilla/duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2023.During the procedure, although the guidewire and inner catheter were retracted as instructed per the device's instructions for use, the stent did not deploy.The advanix biliary stent was removed from the patient, and the procedure was completed with another advanix biliary stent.No patient complications were reported as a result of this event.Investigation results revealed that the guide catheter was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17844612
Report Number3005099803-2023-05126
Device Sequence Number14549672
Product Code FGE
UDI-Device Identifier08714729787310
UDI-Public08714729787310
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberM00534220
Device Catalogue Number3422
Device Lot Number0031528699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale